Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Pueblo, CO

February 23, 20116 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 23, 2011, 2:59 PM MST for 6 counties in Colorado. It took effect at Feb 24, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 2:59 PM MST (21:59 UTC)
In effect from
Feb 24, 2011, 5:00 PM MST
Expired
Feb 24, 2011, 4:34 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS45 KPUB 232159
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MST WED FEB 23 2011

COZ058>061-067-068-240400-
/O.NEW.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
259 PM MST WED FEB 23 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH
SATURDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH
  MOUNTAINS ABOVE 11000 FEET...THE UPPER RIO GRANDE VALLEY...WESTERN
  CHAFFEE COUNTY AND ALL OF LAKE COUNTY.

* CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW
  COMBINED WITH UPPER LEVEL DISTURBANCES WILL ALLOW PERIODS OF
  SNOW...HEAVY AT TIMES...OVER THE WINTER STORM WATCH AREA.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES IS ANTICIPATED.

* WIND...SOUTHWEST 15 TO 25 MPH WITH WIND GUSTS TO AROUND 45 MPH AT
  TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OVER 8 INCHES
IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
457 
WWUS45 KPUB 240346
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
846 PM MST WED FEB 23 2011

COZ058>061-067-068-241200-
/O.CON.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
846 PM MST WED FEB 23 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH
  MOUNTAINS ABOVE 11000 FEET...THE UPPER RIO GRANDE VALLEY...
  WESTERN CHAFFEE COUNTY ABOVE 9000 FEET...AND ALL OF LAKE COUNTY.

* CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH
  UPPER LEVEL DISTURBANCES WILL ALLOW PERIODS OF SNOW...HEAVY AT
  TIMES...OVER THE AREA THROUGH SATURDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 12
  INCHES WILL BE POSSIBLE FOR THE EASTERN SAN JUAN MOUNTAINS AND THE
  EASTERN SAWATCH RANGE...WITH 8 INCHES OR MORE FOR THE VALLEY
  LOCATIONS. 

* WIND...SOUTHWEST 15 TO 25 MPH WITH WIND GUSTS TO AROUND 45 MPH 
  AT TIMES. 

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS. THERE IS STILL SOME UNCERTAINTY IN THE TRACK AND
  TIMING OF THE SYSTEM. IF THE SYSTEM SLOWS DOWN...THERE WILL BE
  THE POTENTIAL FOR HEAVY SNOW TO EXTEND INTO SATURDAY NIGHT AND
  EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OVER 12 INCHES
IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
225 
WWUS45 KPUB 241134
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
434 AM MST THU FEB 24 2011

COZ058-060-068-241745-
/O.UPG.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/
/O.NEW.KPUB.WS.W.0008.110225T0000Z-110227T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
434 AM MST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000
  FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND THE
  WESTERN MOSQUITO RANGE ABOVE 11000 FEET.

* CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH
  SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF
  SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE
  LIKELY BY SATURDAY EVENING...WITH THE HEAVIEST AMOUNTS ON WEST
  FACING SLOPES. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH AT
  TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ059-061-067-241745-
/O.UPG.KPUB.WS.A.0004.110225T0000Z-110227T0000Z/
/O.NEW.KPUB.WW.Y.0011.110225T0000Z-110227T0000Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
INCLUDING...LEADVILLE...SOUTH FORK...CREEDE
434 AM MST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS BELOW 10000 FEET...THE
  UPPER RIO GRANDE VALLEY...WESTERN CHAFFEE COUNTY BETWEEN 9000
  AND 11000 FEET...AND ALL OF LAKE COUNTY BELOW 11000 FEET.

* CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH
  SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF
  SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES
  ARE LIKELY...WITH THE HEAVIEST SNOW OVER HIGHER WEST AND
  SOUTHWEST FACING SLOPES. 

* WIND...SOUTHWEST 15 TO 25 MPH.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
SNOW AND BLOWING SNOW. 

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ066-241745-
/O.NEW.KPUB.WW.Y.0011.110225T0000Z-110227T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
434 AM MST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY.

* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...FAVORABLE MOIST UPSLOPE FLOW COMBINED WITH
  SEVERAL UPPER LEVEL DISTURBANCES WILL PRODUCE PERIODS OF
  SNOW...HEAVY AT TIMES...OVER THE AREA THROUGH SATURDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES
  ARE LIKELY...WITH THE HEAVIEST SNOW OVER HIGHER WEST AND
  SOUTHWEST FACING SLOPES. 

* WIND...SOUTHWEST 15 TO 25 MPH.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
SNOW AND BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 5:16 AM MST, 9 hours 43 minutes earlier.

Area forecast discussion, Feb 23, 5:16 AM MST, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
516 AM MST WED FEB 23 2011

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...A LONGWAVE TROUGH WAS SLOWLY TRACKING ACROSS CANADA AND
THE NORTHERN ROCKIES...WHILE A CLOSED UPPER LOW SAT OFF THE COAST OF
THE CA BAJA. COLORADO WAS SOMEWHAT IN THE MIDDLE OF THESE TWO
FEATURES...WITH BRISK WESTERLY FLOW ACROSS THE HIGHER ELEVATIONS.
ACROSS THE PLAINS...A FRONTAL BOUNDARY WAS TRYING TO EDGE DOWN
ACROSS EASTERN CO AND INTO THE SE PLAINS...BUT SO FAR THE ONLY
EVIDENCE HAS BEEN BATTLING SFC WINDS THAT HAVE SERVED TO KEEP
OVERNIGHT TEMPS MILD. SFC TEMPS HAVE BEEN IN THE TEENS AND 20S FOR
THE HIGHER ELEVATIONS AND VALLEYS...WHILE THE PLAINS HAVE SEEN 30S
AND 40S AS OF 430 AM.

TODAY...ZONAL FLOW ALOFT WILL CONTINUE OVER THE NEXT 24
HRS...KEEPING WINDS BRISK AND AT TIMES GUSTY OVER THE HIGHER
ELEVATIONS. THE CLOSED LOW TO THE SW IS FORECAST TO MOVE ACROSS THE
4 CORNERS TODAY AND GET ABSORBED INTO THE UPPER FLOW...BRINGING
INCREASED MOISTURE TO THE WESTERN HALF OF THE STATE. CLOUDS WILL BE
ON THE INCREASE ALONG THE CONTDVD BY MIDDAY ISOLATED SNOW SHOWERS
DEVELOPING. LATEST MODELS SLOWED THE PROGRESSION DOWN A BIT...SO
DRIED OUT THE POP GRIDS THROUGH 18Z...THEN EASED ISOLATED POPS BACK
IN FOR THE CENT AND SW MTS.

MEANWHILE...MODELS KEEP INDICATING THAT A WEAK SFC COLD FRONT WILL
BACK INTO THE E PLAINS THIS AFTN. IT LOOKS WEAK ENOUGH THAT TEMPS
SHOULD NOT BE OVERLY AFFECTED...BUT SFC WINDS WILL SHIFT TO AN
EASTERLY UPSLOPE DIR. THE FORECAST TODAY IS A BIT TRICKY BECAUSE IF
THIS FRONTAL BOUNDARY DOES NOT REACH THE E MTS AND WAVERS
INSTEAD...SFC WINDS ALONG THIS FRONT ARE GOING TO BE MORE GUSTY THAN
FORECAST WHICH COULD MEAN DRAMATIC DIFFERENCES IN TEMP AND HUMIDITY
LEVELS. ADDED TO THIS...MODEL DEWPOINTS HAVE BEEN JUST TERRIBLE
LATELY...FORECASTING DP TEMPS MUCH HIGHER THAN REALIZED. WITH THE
POTENTIAL FOR A LOT OF LLVL MIXING AND SLOSHING...WENT ON THE HIGHER
END OF GUIDANCE WITH MAX TEMPS IN THE 50S PUSHING 60 F.

TONIGHT...AXIS OF THE DISTURBANCE IS FORECAST TO BE CROSSING THE
STATE THROUGH THE NIGHT...WITH ISOLATED TO SCATTERED PCPN OVER ALL
OF THE HIGHER TERRAIN AND VALLEYS. HELD OFF OF PCPN FOR THE E PLAINS
UNTIL AFTER MIDNIGHT...AND EVEN THEN JUST KEPT POPS ISOLATED. THERE
SHOULD BE ENOUGH LLVL FLOW TO KEEP TEMPS IN THE TEENS AND 20S...EVEN
WITH THE COLD POOL IN PLACE. MOORE

.LONG TERM...
(THURSDAY THROUGH NEXT TUESDAY)

WEAK UPPER TROUGH MOVES INTO THE SOUTHERN PLAINS BY MIDDAY
THURSDAY...WITH PERHAPS A BRIEF BREAK IN PRECIP ALONG THE
CONTINENTAL DIVIDE EARLY IN THE DAY. POOL OF MODIFIED ARCTIC AIR
SLOSHES WESTWARD TOWARD I-25 EARLY THU MORNING BEFORE RETREATING
EASTWARD THU AFTERNOON. THIS LEADS TO A TRICKY MAX TEMP FORECAST
OVER MOST OF THE EASTERN PLAINS AS GRADIENT WILL BE ACROSS THE
AREA...WITH EASTERN MOUNTAINS AND ADJACENT PLAINS POTENTIALLY
WARMING INTO THE 50S WHILE AREAS NEAR THE KS BORDER STRUGGLE TO
REACH 40F.

MOIST WESTERLY FLOW INCREASES ALONG THE CONTINENTAL DIVIDE THU
NIGHT INTO FRI...WITH LATEST MODEL RUNS SUGGESTING CENTRAL
MOUNTAINS MAY BE MORE FAVORABLE FOR HEAVIER SNOWFALL AS STRONGER
WINDS REMAIN OVER THE NORTHERN HALF OF THE STATE. OVER THE EASTERN
MOUNTAINS AND PLAINS...PREFERRED THE NAM/ECMWF HANDLING OF THE
COLD AIR MASS...WITH COLD FRONT PUSHING SOUTH THROUGH THE AREA BY
THE AFTERNOON. EXPECT A SHARP GRADIENT IN MAX TEMPS ONCE AGAIN
WITH WARMEST READINGS NEAR THE NM BORDER. IF FRONT IS ONLY A
LITTLE FASTER THAN NAM SUGGESTS (CLOSER TO THE ECMWF
SOLUTION)...FORECAST MAXES OVER MOST OF THE PLAINS COULD BE 10-15F
TOO WARM. SNOWS WILL CONTINUE FRI NIGHT INTO SATURDAY ALONG THE
DIVIDE...WITH HEAVIER SNOWS SPREADING SOUTH TOWARD THE SAN JUANS
AS MID LEVEL FLOW BENDS BACK TOWARD THE SOUTHWEST IN RESPONSE TO
UPPER LOW DIGGING SOUTH ALONG THE WEST COAST. FARTHER
EAST...SHALLOW COLD AIR WILL LIKELY BE BANKED UP AGAINST THE
EASTERN MOUNTAINS THROUGH AT LEAST MIDDAY SATURDAY...WITH THE
POTENTIAL FOR SOME LIGHT SNOW OR PATCHY FREEZING
DRIZZLE...ESPECIALLY AROUND SUNRISE SAT WHEN COLD AIR WILL BE
DEEPEST. COLD AIR WILL BEGIN TO RETREAT FROM AREAS ALONG AND WEST
OF I-25 BY SAT AFTERNOON AS PRESSURE FALLS DEVELOP OVER THE
EASTERN PLAINS WITH SURFACE LOW PRESSURE DEVELOPING NEAR KLHX
TOWARD 00Z.

STILL SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING
THE EJECTION OF THE WESTERN UPPER LOW...WITH GFS 12-18 HOURS
FASTER THAT THE EURO. IN EITHER CASE...STILL APPEARS WINDOW FOR
HEAVIER SNOWFALL WILL BE SUN/SUN EVENING...WITH PERHAPS A BRIEF
PERIOD OF SNOW AND STRONG WINDS ON THE PLAINS...DEPENDING ON THE
TRACK OF THE UPPER SYSTEM. SUSPECT SNOWFALL OVER THE EASTERN
MOUNTAINS WILL BE FAIRLY LIGHT...AS LOW AND MID LEVEL WINDS NEVER
GET MUCH IF ANY EASTERLY COMPONENT. TREND TOWARD WARMER AND DRIER
WEATHER BEGINS MONDAY...AND WITH MOST MODELS SUGGESTING DRY
CONDITIONS AFTER 12Z MON...REMOVED PRECIP CHANCES FROM ALL AREAS
MON AFTERNOON AND EVENING. --PETERSEN

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR NEXT 24H AT THE THREE MAIN
TAF SITES OF KCOS...KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/10
Hazardous weather outlook, Feb 23, 6:59 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MST WED FEB 23 2011

COZ058>089-093>099-241400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOIST...WESTERLY FLOW IS EXPECTED TO STREAM INTO THE SOUTHWEST AND
CENTRAL COLORADO MOUNTAINS LATE THIS AFTERNOON...AND THEN REACH THE
EASTERN MOUNTAINS BY THIS EVENING. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN LIGHT...WITH 1 TO 4 INCHES OF NEW SNOW POSSIBLE
BY THURSDAY MORNING. THE GREATEST AMOUNTS ARE EXPECTED ACROSS THE
WEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOISTURE WILL CONTINUE FLOWING INTO THE SOUTHWEST AND CENTRAL
COLORADO MOUNTAINS FROM THURSDAY INTO FRIDAY...WHICH WILL PRODUCE
SOME LIGHT SNOW ACCUMULATION IN THESE AREAS. THEN...FOR SATURDAY
AND SUNDAY...THE APPROACH OF ANOTHER WEATHER SYSTEM WILL BRING
INCREASING MOISTURE AND CHANCES FOR ACCUMULATING SNOW AGAIN TO THE
SOUTHWEST AND CENTRAL COLORADO MOUNTAINS. SEVERAL INCHES WILL BE
POSSIBLE DURING THIS TIME FRAME.

OVER THE EASTERN MOUNTAINS AND PLAINS...SOME VERY LIGHT SNOW AND
PATCHY FREEZING DRIZZLE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO
SATURDAY MORNING...ESPECIALLY ALONG THE PALMER DIVIDE. AT LEAST A
CHANCE OF SNOW WILL THEN RETURN TO MAINLY THE EASTERN PLAINS ON
SUNDAY AND SUNDAY NIGHT...WITH SOME LIGHT ACCUMULATIONS POSSIBLE
BY EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS AFTER 12 PM
TODAY...AND ACROSS THE EASTERN MOUNTAINS AFTER 6 PM THIS EVENING.

27/10

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.